MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 436113B
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding spinal product that is used in f ront and rear combined surgery due to l3 vertebral body crushing.Levels implanted was l2/3.It was reported that when cage and inserter was inserted into the body and expanded, the inserter driver could not be fully inserted and when torque was applied to a certain extent, the inserter rotates idly and it could not be expanded further.The end cap was detached and fallen into the body.The cage was removed again and it was confirmed that expansion could be made externally.There were no problems.When expanded, the inserter driver spins idly when torque was applied.The lock on the inserter and the cage was not loose at this time.For the time being, temporary fixation was attempted using a locking ring or torque driver in order to temporarily fixate the device, but no matter how many times it was turned, there was no hold of it and it continued to rotate.However, the bone broke while the device was repeatedly inserted and removed.There was a delay of less than 60 minutes and no further complications were reported.Additional information was received via manufacturer representative that set screw of cage could not be fastened.No additional treatment for broken bones and also there are no plans.The end cap coming off the centerpiece in the vertebral body but it did not come off outside the body.Additional information was received via manufacturer representative that the centerpiece returned with the end cap attached is probably the defective product, but it is unclear which centerpiece is the defective product.
 
Additional Manufacturer Narrative
B2: patient had bone fracture.E: first name and last name of initial reporter is unknown.G2: country of origin is japan.Radiographic image assessed as ap x-ray/fluro posterior screw fixation a corpectomy graft appears present but slightly tilted but levels unknown.Lateral x-ray, the superior endcap of the interbody graft is not attached to the rest of the device.D4: it is unknown if product identifier reported in report number 1030489-2025-00128 or product identifier reported in this report has been malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis of part# 436113b, lot# ca21g111 visual and optical inspection of the centerpiece expander did not reveal any damages that would hinder the implant from expanding.Functional inspection with a sample 13mm inserter confirmed the implant was able to connect and engage, expand and close without any grinding or restrictions.The implant appears to function as intended.No fault found.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
T2 STRATOSPHERE¿ EXPANDABLE CORPECTOMY SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21353784
Report Number1030489-2025-00688
Device Sequence Number9003732
Product Code MQP
UDI-Device Identifier00643169634800
UDI-Public(01)00643169634800(17)300628(10)CA21G111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number436113B
Device Catalogue Number436113B
Device Lot NumberCA21G111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown